Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 29, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 5, 2019, 2:33 PM EDT for Brevard County, Seminole County, Volusia County, Florida. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2019, 2:33 PM EDT (18:33 UTC)
- Expired
- May 5, 2019, 3:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 133 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 2:55 PM EDT | TSTM WND GST 67 | 4 Nw Haulover Canal, FL | USAF WIND TOWER 421 MEASURED A 67 MPH/58 WIND GUST FROM THE SOUTHWEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted.
706
WUUS52 KMLB 051833
SVRMLB
FLC009-117-127-051930-
/O.NEW.KMLB.SV.W.0029.190505T1833Z-190505T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
233 PM EDT Sun May 5 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northeastern Seminole County in east central Florida...
Northwestern Brevard County in Florida...
Volusia County in east central Florida...
* Until 330 PM EDT.
* At 232 PM EDT, a line of severe thunderstorm was located from Lake
George south to Sanford, also near Deltona, moving northeast at 50
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Deltona, Daytona Beach, Port Orange, Sanford and Ormond Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Melbourne.
&&
LAT...LON 2943 8107 2909 8090 2880 8069 2864 8098
2881 8130 2888 8137 2899 8136 2906 8146
2909 8146 2910 8150 2917 8152 2920 8156
2920 8161 2929 8165 2932 8168 2938 8145
2940 8142 2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 1832Z 211DEG 43KT 2882 8118
HAIL...0.88IN
WIND...60MPH
$$
Rodriguez2 follow-up statements
514
WWUS52 KMLB 051849
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
249 PM EDT Sun May 5 2019
FLC117-051858-
/O.CAN.KMLB.SV.W.0029.000000T0000Z-190505T1930Z/
Seminole FL-
249 PM EDT Sun May 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEMINOLE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled for
Seminole County.
LAT...LON 2943 8107 2909 8090 2880 8069 2867 8096
2879 8097 2883 8111 2879 8114 2878 8118
2883 8123 2883 8132 2888 8137 2889 8135
2926 8132 2927 8115 2941 8116
TIME...MOT...LOC 1848Z 211DEG 43KT 2899 8106
$$
FLC009-127-051930-
/O.CON.KMLB.SV.W.0029.000000T0000Z-190505T1930Z/
Brevard FL-Volusia FL-
249 PM EDT Sun May 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN BREVARD AND VOLUSIA COUNTIES...
At 248 PM EDT, a line of severe thunderstorm were located from
DeLand to Deltona, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Sanford and Ormond Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
&&
LAT...LON 2943 8107 2909 8090 2880 8069 2867 8096
2879 8097 2883 8111 2879 8114 2878 8118
2883 8123 2883 8132 2888 8137 2889 8135
2926 8132 2927 8115 2941 8116
TIME...MOT...LOC 1848Z 211DEG 43KT 2899 8106
HAIL...0.88IN
WIND...60MPH
$$
Rodriguez970
WWUS52 KMLB 051916
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
316 PM EDT Sun May 5 2019
FLC009-127-051930-
/O.CON.KMLB.SV.W.0029.000000T0000Z-190505T1930Z/
Brevard FL-Volusia FL-
316 PM EDT Sun May 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES...
At 316 PM EDT, a severe thunderstorm was located over Scottsmoor,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
New Smyrna Beach, Edgewater, Oak Hill, Scottsmoor and Mims.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
&&
LAT...LON 2880 8069 2867 8096 2879 8097 2881 8106
2882 8106 2903 8086
TIME...MOT...LOC 1916Z 241DEG 37KT 2880 8089
HAIL...<.75IN
WIND...60MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:27 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 5, 10:27 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1027 AM EDT Sun May 5 2019 .DISCUSSION... Low stratus clouds and fog were observed this morning across parts of east central FL. These were moving in from the SSW and were dissipating by mid-morning. However, a large area of convection off the west coast of FL has started to push high clouds over east central FL. Temperatures were already in the lower 80s and with plenty of moisture present over the area, an active afternoon is anticipated. As the convection approaches from the west, Lake to Orange northward will see showers and thunderstorms by early afternoon. These will intensify as they move eastward and affect the Space and Treasure Coast during mid and late afternoon. Rainfall accumulations could approach half to one inch, strong gusty winds of 30 to 40 and even higher to 55 mph with some of these storms and small hail. No changes were made to the forecast. && .AVIATION... Outside some lingering low decks at KLEE and KMCO, terminals will experience VFR conditions through early afternoon. SHRA and TSRA are expected to affect KMCO to KDAB northward after 05/17z and from KTIX to KSUA after 19z. Gusty winds of 20 to 30 knots and even higher, lightning strikes, low cigs and reduced visibilities are possible with these storms as they move generally to the east. Inland terminals should improve after 22z while it will be after 01z for coastal sites. && .MARINE... S to SSW winds at around 10 knots were reported at buoy 41009 this morning with seas of 3 feet. By early afternoon, a sea breeze is forecast to develop along the Treasure Coast and storms forming over east central FL will reach the Atlantic waters from the west. Mariners should stay weather aware as gusty winds, frequent lightning strikes and reduced visibilities will accompany these storms through the evening. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Johnson/Combs
Hazardous weather outlook, May 5, 9:00 AM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 900 AM EDT Sun May 5 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 900 AM EDT Sun May 5 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Numerous showers and lightning storms are expected to form across east central Florida this afternoon. Activity will form along and ahead of the West coast seas breeze, which will push rapidly east across the peninsula. Timing for today's storms will be between 100 PM and 300 PM from Lake County east to Interstate 4, from 200 PM through 500 PM from I-4 across Volusia and Brevard Counties, and from 400 PM through 700 PM from Lake Okeechobee to the Treasure Coast. Storm motion will be toward the east-northeast at 25 to 35 MPH, possibly as high as around 40 MPH north of I-4 late this afternoon. Wind gusts of 40 to 50 MPH are likely with the stronger storms today, and isolated damaging wind gusts over 55 MPH will be possible with a few cells. In addition, frequent to excessive lightning, torrential downpours of 1 to 3 inches in a 60 to 90 minute period, and small hail will also be possible. Be alert for storms rapidly approaching from the west and move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts of at least 35 knots will be likely with many of the storms today as the move rapidly eastward across the peninsula, and then the Intracoastal and Atlantic waters. Seek safe harbor well in advance of storms today! .RIP CURRENT IMPACT... Weather and ocean conditions will lead to a moderate risk for dangerous Rip Currents along the central Florida Atlantic beaches today. The greatest threat for rips will be between about 12 noon and 600 PM due to tidal effects. Always swim near a lifeguard and never swim alone. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Isolated to scattered afternoon lightning storms are expected again on Monday, mainly south of Melbourne and Lake Kissimmee. Deadly cloud to ground lightning strikes, gusty winds and locally heavy rainfall will be the primary storm hazards. Coverage of showers and storms will diminish through mid week, but then start to increase again by late week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Cristaldi/Johnson
In the hours before
Local storm report, May 5, 1:35 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
135 PM EDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND GST DAYTONA BEACH AIRPORT 29.18N 81.06W
05/05/2019 M39 MPH VOLUSIA FL ASOS
MEASURED WIND GUST OF 39 MPH/34 KT FROM THE WNW.
&&
JCSpecial weather statement, May 5, 1:53 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Melbourne FL 153 PM EDT Sun May 5 2019 FLZ041-141-051830- Coastal Volusia FL-Inland Volusia FL- 153 PM EDT Sun May 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VOLUSIA COUNTY UNTIL 230 PM EDT... At 153 PM EDT, Doppler radar was tracking a strong thunderstorm near Daytona Beach Airport, or near Port Orange, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Daytona Beach, Port Orange, New Smyrna Beach, South Daytona and Holly Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2927 8101 2904 8087 2901 8113 2911 8118 TIME...MOT...LOC 1753Z 239DEG 18KT 2910 8108 Rodriguez
Local storm report, May 5, 2:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
210 PM EDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
05/05/2019 M51 MPH ORANGE FL ASOS
MEASURED WIND GUST OF 51 MPH/44 KT FROM THE WSW.
&&
JCLocal storm report, May 5, 2:13 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
213 PM EDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
05/05/2019 M53.00 MPH Orange FL ASOS
UPDATED FOR HIGHER GUST. MEASURED WIND GUST OF 53 MPH/46
KT FROM THE SW.
&&
JCLocal storm report, May 5, 2:20 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
220 PM EDT SUN MAY 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND GST LEESBURG AIRPORT 28.82N 81.81W
05/05/2019 M41.00 MPH LAKE FL ASOS
MEASURED GUST OF 41 MPH/36 KT FROM THE WEST.
&&
JCSpecial weather statement, May 5, 2:31 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
231 PM EDT Sun May 5 2019
FLZ047-054-058-059-051915-
St. Lucie FL-Southern Brevard County FL-Okeechobee FL-
Indian River FL-
231 PM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE...INDIAN RIVER AND SOUTHEASTERN BREVARD
COUNTIES UNTIL 315 PM EDT...
At 230 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Kenansville to Fort Drum.
Movement was northeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Vero Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2736 8088 2794 8087 2822 8056 2812 8054
2773 8034 2757 8032
TIME...MOT...LOC 1830Z 227DEG 25KT 2789 8082 2752 8084
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:05 PM EDT | Special Weather Statement | MLB | Volusia | 40 min |
| May 5, 1:18 PM EDT | Special Marine Warning | MLB | 117 min | |
| May 5, 1:24 PM EDT | Special Weather Statement | MLB | Lake, Orange, Osceola, Seminole | 96 min |
| May 5, 1:45 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 45 min |
| May 5, 1:53 PM EDT | Special Weather Statement | MLB | Volusia | 37 min |
| May 5, 2:00 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 45 min |
| May 5, 2:07 PM EDT | Special Marine Warning | MLB | 113 min | |
| May 5, 2:14 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola, Seminole | 31 min |
| May 5, 2:31 PM EDT | Special Weather Statement | MLB | Indian River | 44 min |
| May 5, 2:39 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 36 min |
| May 5, 2:42 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 34 min |
| May 5, 2:45 PM EDT | Special Marine Warning | MLB | 60 min | |
| May 5, 2:46 PM EDT | Special Weather Statement | MLB | Orange, Osceola, Seminole | 29 min |
| May 5, 3:12 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee, Saint Lucie | 48 min |
| May 5, 3:23 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 23 min |
| May 5, 3:41 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| May 5, 3:44 PM EDT | Special Weather Statement | MLB | Indian River | 31 min |
| May 5, 3:47 PM EDT | Special Marine Warning | MLB | 118 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.